Jennifer (errantly) wrote in vaginapagina,
Jennifer
errantly
vaginapagina

Anxiety/Depression After Stopping Birth Control Pills

I stopped taking (generic) Yasmin in early May, opting for Mirena as my birth control. I'd been on Yasmin for 16 years. Since then, I've been extremely anxious and depressed - it's debilitating! I thought it was a thyroid issue at first, but my levels are normal. Finally, my partner told me that my intense mood swings were scaring him, and that I "hadn't been myself for a while."

I did some Googling and found a lot of message boards with scores of women saying that after going off of long-term birth control pills they had anxiety attacks and depression for weeks or months (sometimes years)...but I haven't been able to find any concrete information (studies and the like) confirming that these unstable feelings could be caused by stopping systemic HBC, explaining why that is, or giving me a time frame as to how long I might feel this way.

Have you experienced this? How have you coped, or lessened your symptoms? Do you know of any studies that can give me some information as to what's going on with my hormones? How long is this going to last? It's affecting my work, my relationships, and my overall mental health...to the point that I'm feeling a bit desperate (okay, I bet that's a symptom too, but still!).

Thank you!
Subscribe
  • Post a new comment

    Error

    Anonymous comments are disabled in this journal

    default userpic

    Your reply will be screened

    Your IP address will be recorded 

  • 5 comments